kidneys

Hello again. My GP rang today with wonderful news - my kidney (egfr) has gone from 32 to 39. Yipee! More bloods to be taken tomorrow, Friday, but I sincerely hope (and pray and cross everything I can) that it will continue to rise. If it falls again I will be gutted. It should be at about 100 so any increase is good. I have blocked out what will happen if it falls again but must admit I have been having very black, depressing, awful thoughts about what I would do if it decreases again. I tell myself that these thoughts are down to steroids but on the other hand I have had enough of taking pills, injecting etc. I am 50 not 95 and have had enough over the years. Anyway. All good but .... am not too sure if it is worth taking all these pills, injecting and still having to use a disability scooter because I 'conk' out. I look forward to you lovely people telling me to stop being stupid .... but... still. Enough is enough. I imagine many of you have had the same thoughts that I have (please say yes, otherwise I will really feel stupid and melodramatic).

Sorry for the bleak post.

5 Replies

oldestnewest
  • No you are not stupid or being melodramatic, please see my response on your question it is in more depth than this one.

    Hang in there, and take care,

    cyber hugs to you. xxx

  • Hello Virge,

    same as Georje - I don't think you are being stupid or melodramatic either. I've only been ill for 10 months or thereabouts & I've clocked up a lot of black thoughts and said some dark things, mostly (or only, come to think of it) to my husband & like you I worry about how it all affects him. But he is very supportive too & in my heart I know that he doesn't resent me being ill it's just that, like me, he hates my illness &, unlike me sometimes, he knows there is a lot more to me than this bloody illness.

    I've read your question too and can see that you have had a lot of advice over the years so I'll try to resist the temptation to come up with too much of that! I'm sure that you will be doing a bit of sifting through the advice you have had & focusing on the best of it. If you really think that the steroids are affecting your thoughts and emotions then maybe it's time to start cutting down on them with a view to getting off the things .... again, I'm sure you know more about this than I do.

    And, of course, does your GP know just how bad you feel? It can be so hard to convey anything to these people but if you can't get through to him or her, maybe your OH could have a word on your behalf??

    Please let us know how you feel tomorrow and whenever you need to & don't tone it down because just about everyone here will understand.

    I've never sent a cyber hug before because I'm a bit stiff upper lip, I suppose, but I'm sending you a big old cyber hug now.

    Christina xx

  • Virge, you are not alone in having deep and dark thoughts like that. I have said many times that i would be better off dead,so yes i know how you feel. Do you take any antidpressants? I think that it would be wise if you saw your gp and tell him how you feel. Depression goes hand in hand with whats wrong with us all. Do go and get help. These diseases which we suffer from would knock even the strongest person. We cope because we are strong and you are strong Virge and don't you forget it. Sending hugs your way. Love sylvi.xxx

  • Thank you all for such lovely words and thoughts - a nice welcome to receive on line this morning. I am not depressed as such, just really really cheesed off at the moment. I know I will give myself a good talking to and then carry on as normal. I immediately felt better after venting on a blog and question, so thank you again.

  • Hey Verge,it really doesn't sound silly!! Just a thought-I seem to end up with extremely bad depression on steroids-as in suicidal, so much so that they will no longer treat me with them. Steroids are good drugs for treatment, however the side effects aren't so good sometimes.Totally do not stop taking them,but be aware they could be having an affect on your mood.Maybe your Dr could give you something to compensate.I know its more meds,but if it help with your mood-even temporarily it might be worth a go?!

You may also like...